Case ReportsPisa-Like Syndrome Under Baclofen in a Patient With Spastic Hemiparesis due to Ischemic StrokeCannas, Antonino MD; Solla, Paolo MD, PhD; Mascia, Marcello MD, PhD; Muroni, Antonella MD, PhD; Floris, Gian Luca MD; Borghero, Giuseppe MD; Orofino, Gianni MD; Meloni, Mario MD; Marrosu, Francesco MDAuthor Information Movement Disorders Center, Department of Neurology, Institute of Neurology, University of Cagliari, Cagliari, Italy. Address correspondence and reprint requests to Antonino Cannas, Movement Disorders Center, Department of Neurology, Policlinico, Universitario Monserrato, SS 554 Bivio per Sestu 09042 Monserrato Cagliari, Italy; E-mail: firstname.lastname@example.org A.C. and P.S. contributed equally to the study. Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. P.S. gratefully acknowledges Sardinia Regional Government for the financial support (P.O.R. Sardegna F.S.E. Operational Programme of the Autonomous Region of Sardinia, European Social Fund 2007-2013 Axis IV Human Resources, Objective l.3, Line of Activity l.3.1 “Avviso di chiamata per il finanziamento di Assegni di Ricerca.” P.S. has received institutional research funding from the University of Cagliari, received funding from the Fondazione Banco di Sardegna, and received research grant from the Dystonia Europe. Clinical Neuropharmacology: September/October 2015 - Volume 38 - Issue 5 - p 217-219 doi: 10.1097/WNF.0000000000000105 Buy Metrics Abstract In its original description, Pisa syndrome was reported as an iatrogenic dystonia of the trunk caused by neuroleptic drugs. However, sometimes, not dystonic lateral flexion of the trunk is described as Pisa syndrome. These observations support the possibility of a drug-induced lateral flexion of the trunk with clinical presentation similar to Pisa syndrome, although with a different etiology and pathophysiology. Here, we describe the case of a male patient, with a previous ischemic stroke and residual spastic hemiparesis to the right side, who subacutely developed a dramatic lateral flexion of trunk (approximately 45° to the right) a few days after the introduction of Baclofen (5 mg 3 times per day). After the discontinuation of baclofen, a full recovery of the correct posture was obtained. In this respect, our case is paradigmatic: it is drug-induced but not clearly dystonic in its manifestation. Baclofen reduces the spasticity depressing the monosinaptic and polisinaptic reflex in the spinal cord by stimulating Gamma-aminobutyric acid B (GABA-B) receptors, which inhibit the release of excitatory amino acids, glutamate and aspartate. We believe that the definition of Pisa syndrome for these forms, not clearly dystonic, might be not completely appropriate, but they should be defined more correctly as Pisa-like syndromes. Copyright © 2015 Wolters Kluwer Health, Inc. All rights reserved.